MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number DBEC-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Enzyme Elevation (1838); Myocardial Infarction (1969); Vascular Dissection (3160)
Date of Event 03/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported patient myocardial infarction, cardiac enzyme elevation, vascular dissection and serious injury appear to be related to operational context.In this case it is likely that the reported myocardial infarction, cardiac enzyme elevation, vascular dissection and serious injury are a result of the patient¿s disease severity combined with use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D4: the udi number is not known as the part and lot number were not provided.
 
Event or Problem Description
Ecl-088-052 - elevated cardiac biomarkers were observed during post-procedure monitoring following treatment with a diamondback coronary orbital atherectomy device.A type a dissection was also noted.The healthcare provider documented that the elevation in biomarker levels and type a dissection were not life-threatening, did not result in permanent impairment of a body function or permanent damage to a body structure, did not lead to a serious deterioration in the health of the subject, and did not necessitate medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The event did not result in additional or extended hospitalization.Additional information received indicated the clinical event committee reviewed images and concluded that the use of the diamondback 360 coronary orbital atherectomy device may have contributed to a myocardial infarction.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported patient myocardial infarction, cardiac enzyme elevation, vascular dissection and serious injury appear to be related to operational context.In this case it is likely that the reported myocardial infarction, cardiac enzyme elevation, vascular dissection and serious injury are a result of the patient¿s disease severity combined with use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D4: updated device information.
 
Event or Problem Description
(b)(4) - elevated cardiac biomarkers were observed during post-procedure monitoring following treatment with a diamondback coronary orbital atherectomy device.A type a dissection was also noted.The healthcare provider documented that the elevation in biomarker levels and type a dissection were not life-threatening, did not result in permanent impairment of a body function or permanent damage to a body structure, did not lead to a serious deterioration in the health of the subject, and did not necessitate medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The event did not result in additional or extended hospitalization.Additional information received indicated the clinical event committee reviewed images and concluded that the use of the diamondback 360 coronary orbital atherectomy device may have contributed to a myocardial infarction.
 
Event or Problem Description
(b)(6) - elevated cardiac biomarkers were observed during post-procedure monitoring following treatment with a diamondback coronary orbital atherectomy device.A type a dissection was also noted.The healthcare provider documented that the elevation in biomarker levels and type a dissection were not life-threatening, did not result in permanent impairment of a body function or permanent damage to a body structure, did not lead to a serious deterioration in the health of the subject, and did not necessitate medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The event did not result in additional or extended hospitalization.Additional information received indicated the clinical event committee reviewed images and concluded that the use of the diamondback 360 coronary orbital atherectomy device may have contributed to a myocardial infarction.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported patient myocardial infarction, cardiac enzyme elevation, vascular dissection and serious injury appear to be related to operational context.In this case it is likely that the reported myocardial infarction, cardiac enzyme elevation, vascular dissection and serious injury are a result of the patient¿s disease severity combined with use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D4: catalog number updated.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21950143
Report Number3004742232-2025-00117
Device Sequence Number8800456
Product Code MCX
UDI-Device Identifier10852528005787
UDI-Public(01)10852528005787(17)211130(10)298551
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberDBEC-125
Device Catalogue Number70058-13
Device Lot Number298551
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer05/29/2025
07/08/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/30/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceWhite